Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 14, 1998, 3:14 AM CDT for Decatur County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 1998, 3:14 AM CDT (08:14 UTC)
- Expired
- Apr 14, 1998, 3:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140814 RRA SVRBNA TNC039-140845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 314 AM CDT TUE APR 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TENNESSEE ...DECATUR COUNTY AT 312 AM CDT A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF DECATURVILLE MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT THE CITIES OF DECTAURVILLE...PERRYVILLE...PARSONS AND BATH SPRINGS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...A~ND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:40 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 14, 1:40 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
140 AM CDT TUE APR 14 1998
SAC HOSED...INTERNET DOWN...CONVCTN ON GOING (ISNT TECHNOLOGY GRAND)
APPRS THAT ETA MDL HAS BEST HANDL ON CURRENT SCENARIO AS NGM AFOS
PROGGS APPR A LTL SLOW WITH MOVMNT OF SYSTEMS AS WELL AS PLACING
SFC/UPR LVL SYS TOO FAR N.
ON-GOING CONVCTN WL GRDLLY DIMINISH IN COVERAGE AND INTENSITY THRU 12Z
AS S/W CROSSG LWR GRTLKS SHEARS OFF TO THE ENE. AMS WL REMAIN MOIST AND
UNSTBL AS LOW LVL FLOW SUPPLIES PLENTY OF WARMTH AND MSTR WHILE SFC
NDRY DRAPES ACRS TN VLY. XPCT SKIES TO BCM PARTLY CLDY LATER TDY AS
MID/UPR LVL S/W RDG BUILDS INTO RGN. HWVR WITH SFC BNDRY PROVIDING
FOCUS FOR CONVERGNC...BLV WL SEE WDLY SCT/SCT CNVTN OCCUR DURG THE AFTN
HRS (19-23Z).
NEXT ROUND OF WDSPRD CONVCTN WL OCCUR ABT 24 HRS FM NOW. S/W CROSSG
CNTRL PLAINS WL DEEPEN SFC LOW THAT IS PROGGED BY 12Z/WED TO BE SE OF
MKC. STRENGTHENLY SLY LOW LVL FLOW WL PULL SFC BNDRY NWD ACRS MID TN
TNGT. WITH MID-SOUTH BEING IN THE LEFT EXIT RGN OF STRONG UPR LVL JET
AND PLENTY OF MSTR ARD...SVR TSTMS NOT OUT OF THE QUESTION BUT HVY
RAINFALL WL ASLO BE OF CONCERN.
CONVCTN WL LIKELY MOV E OF RGN WED AM HWVR SERIES OF S/W CROSSG
CNTRL/SRN PLAINS COUPLED WITH VERY UNSTBL AMS WL SET STAGE FOR SVR
CONVCTN WED AFTN/EARLY EVENING (WOULD LOVE TO SEE GRIDDED DATA FOR 12Z
WED-00Z THU TIME PD). PLENTY OF UVV PROJECTED FOR REGION WHILE BNDRY
LAYER SUGGEST SW COMPONENT TO THE WND PLUS AFOS GRAPHICS HINT AT CAA
ALOFT. THRFR COULD SEE SUPERCELLS ON PARADE ACRS TN VLY WED AFTN.
09
BNA 75/60/74 366 COOKEVILLE 73/57/73 457
LAWRENCEBURG 76/61/75 466In the hours before
Special weather statement, Apr 13, 9:52 PM CDT, 5 hours 22 minutes before
TNZ005>008-022>028-055>060-140440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 952 PM CDT MON APR 13 1998 ...TORNADO WATCH IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE UNTIL 2 AM CDT... ...THE THREAT OF SEVERE WEATHER INCLUDING TORNADOES EXIST ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE UNTIL 2 AM CDT... THIS INCLUDES THE CITIES OF DOVER...CLARKSVILLE...SPRINGFIELD... DICKSON...CENTERVILLE AND NASHVILLE. AT 950 PM CDT SEVERE THUNDERSTORMS WERE MOVING ACROSS WESTERN KENTUCKY AND INTO WESTERN TENNESSEE. SEVERE THUNDERSTORMS WERE INDICATED BETWEEN PADUCAH AND OWENSBORO KENTUCKY AND STRONG THUNDERSTORMS WERE NOTED IN THE NORTHWEST CORNER OF WEST TENNESSEE. SEVERAL REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS THESE STORMS PASSED ACROSS SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY. THE SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND BEGIN TO AFFECT NORTHWEST CORNER OF MIDDLE TENNESSEE BY 1015 PM CDT. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK REFUGE IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. BOYD
Special weather statement, Apr 13, 9:52 PM CDT, 5 hours 22 minutes before
TNZ005>008-022>028-055>060-140440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 952 PM CDT MON APR 13 1998 ...TORNADO WATCH IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE UNTIL 2 AM CDT... ...THE THREAT OF SEVERE WEATHER INCLUDING TORNADOES EXIST ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE UNTIL 2 AM CDT... THIS INCLUDES THE CITIES OF DOVER...CLARKSVILLE...SPRINGFIELD... DICKSON...CENTERVILLE AND NASHVILLE. AT 950 PM CDT SEVERE THUNDERSTORMS WERE MOVING ACROSS WESTERN KENTUCKY AND INTO WESTERN TENNESSEE. SEVERE THUNDERSTORMS WERE INDICATED BETWEEN PADUCAH AND OWENSBORO KENTUCKY AND STRONG THUNDERSTORMS WERE NOTED IN THE NORTHWEST CORNER OF WEST TENNESSEE. SEVERAL REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS THESE STORMS PASSED ACROSS SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY. THE SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND BEGIN TO AFFECT NORTHWEST CORNER OF MIDDLE TENNESSEE BY 1015 PM CDT. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK REFUGE IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. BOYD
Special weather statement, Apr 14, 2:16 AM CDT, 58 minutes before
TNZ005>007-022>027-140815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 216 AM CDT TUE APR 14 1998 THE TORNADO WATCH ISSUED EARLIER FOR A PART OF MIDDLE TENNESSEE HAS EXPIRED AND IS NO LONGER IN AFFECT FOR THE COUNTIES OF...BENTON CHEATHAM...DAVIDSON...DICKSON...HOUSTON...HUMPHREYS...MONTGOMERY ROBERTSON AND STEWART. HOWEVER SEVERAL SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR MIDDLE TENNESSEE AT THIS TIME. BOYD
Special weather statement, Apr 14, 2:16 AM CDT, 58 minutes before
TNZ005>007-022>027-140815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 216 AM CDT TUE APR 14 1998 THE TORNADO WATCH ISSUED EARLIER FOR A PART OF MIDDLE TENNESSEE HAS EXPIRED AND IS NO LONGER IN AFFECT FOR THE COUNTIES OF...BENTON CHEATHAM...DAVIDSON...DICKSON...HOUSTON...HUMPHREYS...MONTGOMERY ROBERTSON AND STEWART. HOWEVER SEVERAL SEVERE THUNDERSTORM WARNINGS ARE IN EFFECT FOR MIDDLE TENNESSEE AT THIS TIME. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 14, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery | 43 min |
| Apr 14, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 43 min |
| Apr 14, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 33 min |
| Apr 14, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 14, 1:23 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys, Montgomery | 62 min |
| Apr 14, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Apr 14, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 47 min |
| Apr 14, 2:06 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Apr 14, 2:20 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
| Apr 14, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.